Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 75, NWS Melbourne, FL

November 8, 1995Lake County, Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Nov 8, 1995, 1:10 AM EST for Lake County, Volusia County, Florida. It was in force for 65 min.

The area

The counties it named.

The facts

Issued
Nov 8, 1995, 1:10 AM EST (06:10 UTC)
Expired
Nov 8, 1995, 2:15 AM EST
In force
65 min
Issued by
NWS Melbourne, FL
Area
Whole counties

Counties Lake County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 6.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 1995-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 826 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 1995-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
826 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 080614 RRA
SVRMLB
FLC069-127-080715-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
110 AM EST WED NOV 8 1995
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  215 AM EST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN CENTRAL FLORIDA
 
   ...NORTHERN LAKE COUNTY
 
IN EAST CENTRAL FLORIDA
 
   ...VOLUSIA COUNTY
 
AT 110 AM...MELBOURNE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM ABOUT
TO ENTER NORTHERN LAKE AND VOLUSIA COUNTIES FROM LAKE GEORGE TO
ASTOR PARK. THE STORM IS HEADING EAST-SOUTHEAST AT 40 MPH AND WILL MOVE
ALONG HIGHWAY 40 TOWARDS PIERSON AND BARBERVILLE BETWEEN 115 AND 130 AM.
IF YOU LIVE IN THIS AREA...TAKE SHELTER AT THE FIRST SIGN OF SEVERE
WEATHER.
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE READY TO GO
TO A SAFE PLACE IF SEVERE THUNDERSTORMS MOVE TOWARD YOUR AREA,
ESPECIALLY IF YOU LIVE IN A MOBILE HOME.
 
 
CRISTALDI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 7:45 PM EST, 5 hours 25 minutes earlier.

Area forecast discussion, Nov 7, 7:45 PM EST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
743 PM EST TUE NOV 7 1995

HAVE MADE MINIMAL CHANGES TO CURRENT FORECAST POPS AS TIMING OF
PRE-FRONTAL SQUALL LINE AND FRONT ITSELF STILL APPEAR TO BE ON TRACK.
HAVE MADE SOME UPWARD ADJUSTMENTS TO TONIGHT'S MIN TEMPS AS STRONG
SOUTHWEST FLOW COMBINED WITH CURRENT DEWPOINTS IN THE UPPER 60S TO
LOWER 70S SHOULD PRECLUDE TEMPERATURES FROM FALLING ALL TOO MUCH FROM
CURRENT READINGS. REAL CAA OVER NORTHERN ZONES WILL WAIT UNTIL AFTER
12Z WITH PASSAGE OF THE FRONT. STRONG ST JET SHOULD PULL ENE AND
HOPEFULLY KEEP ANY SEVERE WX NORTH AND EAST OF OUR CWA. WILL CONTINUE
TO MONITOR ACTIVITY OVER NORTH CTRL FL AS WELL AS SOUTH OF MOBILE-
APALACHEE BAY AREA. THANX FOR THE COORD TBW.

@1 VOLUSIA LAKE
@2 ORANGE SEMINOLE OSCEOLA BREVARD
@3 INDIAN RIVER ST LUCIE MARTIN OKEECHOBEE

MCO
DAB
MLB

CRISTALDI

In the hours before

Special weather statement, Nov 7, 10:54 PM EST, 2 hours 16 minutes before
FLZ041-044>047-053-054-058-059-064-501-080530-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1054 PM EST TUE NOV 7 1995

...TORNADO WATCH FOR ALL OF EAST CENTRAL FLORIDA...EXCEPT FOR MARTIN
COUNTY...UNTIL 600 AM WEDNESDAY...

AN INTENSE LINE OF STRONG TO SEVERE THUNDERSTORMS OUT AHEAD OF A FAST
MOVING COLD FRONT IS CURRENTLY MOVING THROUGH NORTH FLORIDA. THIS
SQUALL LINE HAS BEEN ACCOMPANIED BY STRONG WINDS AND MANY REPORTS OF
TORNADOES ACROSS SECTIONS OF SOUTHEAST GEORGIA AND NORTH FLORIDA
EARLIER THIS EVENING. THIS LINE OF STORMS WILL REACH LAKE AND VOLUSIA
COUNTIES SHORTLY AFTER MIDNIGHT...AND WILL MOVE INTO THE CAPE
CANAVERAL... MELBOURNE AND METRO ORLANDO AREAS BETWEEN 200 AND 400 AM.
THESE STORMS WILL AFFECT AREAS FARTHER SOUTH BETWEEN 400 AND 600 AM.

GUSTY SOUTHWEST WINDS OF 10 TO 20 MPH WILL PRECEDE THESE STORMS
THROUGHOUT THE OVERNIGHT HOURS. STRONG WINDS ABOVE THE SURFACE WILL
CAUSE THESE STORMS TO MOVE RAPIDLY EAST-SOUTHEAST AT 35 TO 45
MPH. SOME OF THE STORMS WILL PRODUCE WIND GUSTS IN EXCESS OF 55 MPH.
STRONG WIND SHEAR...OR TURNING OF THE WINDS WITH HEIGHT JUST ABOVE THE
SURFACE...COULD RESULT IN SOME OF THE THUNDERSTORMS PRODUCING
TORNADOES. THEREFORE...A TORNADO WATCH HAS BEEN ISSUED FOR LAKE...
VOLUSIA...SEMINOLE...ORANGE...BREVARD...OSCEOLA...INDIAN RIVER...
OKEECHOBEE...AND ST LUCIE COUNTIES UNTIL 600 AM EST.

ACTIVATION OF SKYWARN STORM SPOTTERS AND AMATEUR RADIO OPERATORS IN
THE TORNADO WATCH AREA IS REQUESTED AT THIS TIME. EMERGENCY MANAGEMENT
PERSONNEL OR ANYONE EXPERIENCING SEVERE WEATHER CONDITIONS SHOULD
RELAY THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN MELBOURNE.

CRISTALDI
Special weather statement, Nov 7, 10:55 PM EST, 2 hours 15 minutes before
FLZ041-044>047-053-054-058-059-064-501-080530-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1055 PM EST TUE NOV 7 1995

...CORRECTED FOR TIME OF WATCH...

...TORNADO WATCH FOR ALL OF EAST CENTRAL FLORIDA...EXCEPT FOR MARTIN
COUNTY...UNTIL 500 AM WEDNESDAY...

AN INTENSE LINE OF STRONG TO SEVERE THUNDERSTORMS OUT AHEAD OF A FAST
MOVING COLD FRONT IS CURRENTLY MOVING THROUGH NORTH FLORIDA. THIS
SQUALL LINE HAS BEEN ACCOMPANIED BY STRONG WINDS AND MANY REPORTS OF
TORNADOES ACROSS SECTIONS OF SOUTHEAST GEORGIA AND NORTH FLORIDA
EARLIER THIS EVENING. THIS LINE OF STORMS WILL REACH LAKE AND VOLUSIA
COUNTIES SHORTLY AFTER MIDNIGHT...AND WILL MOVE INTO THE CAPE
CANAVERAL... MELBOURNE AND METRO ORLANDO AREAS BETWEEN 200 AND 400 AM.
THESE STORMS WILL AFFECT AREAS FARTHER SOUTH BETWEEN 400 AND 500 AM.

GUSTY SOUTHWEST WINDS OF 10 TO 20 MPH WILL PRECEDE THESE STORMS
THROUGHOUT THE OVERNIGHT HOURS. STRONG WINDS ABOVE THE SURFACE WILL
CAUSE THESE STORMS TO MOVE RAPIDLY EAST-SOUTHEAST AT 35 TO 45
MPH. SOME OF THE STORMS WILL PRODUCE WIND GUSTS IN EXCESS OF 55 MPH.
STRONG WIND SHEAR...OR TURNING OF THE WINDS WITH HEIGHT JUST ABOVE THE
SURFACE...COULD RESULT IN SOME OF THE THUNDERSTORMS PRODUCING
TORNADOES. THEREFORE...A TORNADO WATCH HAS BEEN ISSUED FOR LAKE...
VOLUSIA...SEMINOLE...ORANGE...BREVARD...OSCEOLA...INDIAN RIVER...
OKEECHOBEE...AND ST LUCIE COUNTIES UNTIL 500 AM EST.

ACTIVATION OF SKYWARN STORM SPOTTERS AND AMATEUR RADIO OPERATORS IN
THE TORNADO WATCH AREA IS REQUESTED AT THIS TIME. EMERGENCY MANAGEMENT
PERSONNEL OR ANYONE EXPERIENCING SEVERE WEATHER CONDITIONS SHOULD
RELAY THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN MELBOURNE.

CRISTALDI
Special weather statement, Nov 7, 10:56 PM EST, 2 hours 14 minutes before
FLZ041-044>047-053-054-058-059-064-501-080530-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1054 PM EST TUE NOV 7 1995

...TORNADO WATCH FOR ALL OF EAST CENTRAL FLORIDA...EXCEPT FOR MARTIN
COUNTY...UNTIL 600 AM WEDNESDAY...

AN INTENSE LINE OF STRONG TO SEVERE THUNDERSTORMS OUT AHEAD OF A FAST
MOVING COLD FRONT IS CURRENTLY MOVING THROUGH NORTH FLORIDA. THIS
SQUALL LINE HAS BEEN ACCOMPANIED BY STRONG WINDS AND MANY REPORTS OF
TORNADOES ACROSS SECTIONS OF SOUTHEAST GEORGIA AND NORTH FLORIDA
EARLIER THIS EVENING. THIS LINE OF STORMS WILL REACH LAKE AND VOLUSIA
COUNTIES SHORTLY AFTER MIDNIGHT...AND WILL MOVE INTO THE CAPE
CANAVERAL... MELBOURNE AND METRO ORLANDO AREAS BETWEEN 200 AND 400 AM.
THESE STORMS WILL AFFECT AREAS FARTHER SOUTH BETWEEN 400 AND 600 AM.

GUSTY SOUTHWEST WINDS OF 10 TO 20 MPH WILL PRECEDE THESE STORMS
THROUGHOUT THE OVERNIGHT HOURS. STRONG WINDS ABOVE THE SURFACE WILL
CAUSE THESE STORMS TO MOVE RAPIDLY EAST-SOUTHEAST AT 35 TO 45
MPH. SOME OF THE STORMS WILL PRODUCE WIND GUSTS IN EXCESS OF 55 MPH.
STRONG WIND SHEAR...OR TURNING OF THE WINDS WITH HEIGHT JUST ABOVE THE
SURFACE...COULD RESULT IN SOME OF THE THUNDERSTORMS PRODUCING
TORNADOES. THEREFORE...A TORNADO WATCH HAS BEEN ISSUED FOR LAKE...
VOLUSIA...SEMINOLE...ORANGE...BREVARD...OSCEOLA...INDIAN RIVER...
OKEECHOBEE...AND ST LUCIE COUNTIES UNTIL 600 AM EST.

ACTIVATION OF SKYWARN STORM SPOTTERS AND AMATE>UR RADIO OPERATORS IN
THE TORNADO WATCH AREA IS REQUESTED AT THIS TIME. EMERGENCY MANAGEMENT
PERSONNEL OR ANYONE EXPERIENCING SEVERE WEATHER CONDITIONS SHOULD
RELAY THEIR REPORTS TO THE NATIONAL WEATHER SERVICE IN MELBOURNE.

CRISTALDI
Special weather statement, Nov 7, 10:57 PM EST, 2 hours 13 minutes before
FLZ041-044>047-053-054-058-059-064-501-080530-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1055 PM EST TUE NOV 7 1995

...CORRECTED FOR TIME OF WATCH...

...TORNADO WATCH FOR ALL OF EAST CENTRAL FLORIDA...EXCEPT FOR MARTIN
COUNTY...UNTIL 500 AM WEDNESDAY...

AN INTENSE LINE OF STRONG TO SEVERE THUNDERSTORMS OUT AHEAD OF A FAST
MOVING COLD FRONT IS CURRENTLY MOVING THROUGH NORTH FLORIDA. THIS
SQUALL LINE HAS BEEN ACCOMPANIED BY STRONG WINDS AND MANY REPORTS OF
TORNADOES ACROSS SECTIONS OF SOUTHEAST GEORGIA AND NORTH FLORIDA
EARLIER THIS EVENING. THIS LINE OF STORMS WILL REACH LAKE AND VOLUSIA
COUNTIES SHORTLY AFTER MIDNIGHT...AND WILL MOVE INTO THE CAPE
CANAVERAL... MELBOURNE AND METRO ORLANDO AREAS BETWEEN 200 AND 400 AM.
THESE STORMS WILL AFFECT AREAS FARTHER SOUTH BETWEEN 400 AND 500 AM.

GUSTY SOUTHWEST WINDS OF 10 TO 20 MPH WILL PRECEDE THESE STORMS
THROUGHOUT THE OVERNIGHT HOURS. STRONG WINDS ABOVE THE SURFACE WILL
CAUSE THESE STORMS TO MOVE RAPIDLY EAST-SOUTHEAST AT 35 TO 45
MPH. SOME OF THE STORMS WILL PRODUCE WIND GUSTS IN EXCESS OF 55 MPH.
STRONG WIND SHEAR...OR TURNING OF THE WINDS WITH HEIGHT JUST ABOVE THE
SURFACE...COULD RESULT IN SOME OF THE THUNDERSTORMS PRODUCING
TORNADOES. THEREFORE...A TORNADO WATCH HAS BEEN ISSUED FOR LAKE...
VOLUSIA...SEMINOLE...ORANGE...BREVARD...OSCEOLA...INDIAN RIVER...
OKEECHOBEE...AND ST LUCIE COUNTIES UNTIL 500 AM EST.

ACTIVATION OF SKYWARN STORM SPOTTERS AND AMATEUR RADIO OPERATORS IN
THE TORNADO WATCH AREA IS REQUESTED AT THIS TIME. EMERGENCY MANAGEMENT
PERSONNEL OR ANYONE EXPERIENCING SEVERE WEATHER CONDITIONS SHOULD
RELAY THEIR REPORTS TO THE NATIONAL WEATHER SERVICE ILN MELBOURNE.

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 2:58 AM ESTSevere Thunderstorm WarningMLBOsceola62 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.